MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-1110-C
Medical Device Problem Codes High impedance (1291); Charging Problem (2892)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient had trouble fully charging their sub clavicular implantable pulse generator (ipg), resulting in frequent charging attempts.Additional training and charging cycles were performed but did not resolve the issue.Data log analysis identified high impedance on one contact, frequent charging cycles, and consistent interruption of charging at 3.8v.Analysis also showed interruptions and low charge current, suggesting suboptimal charger to ipg alignment, a potential charger malfunction, or activation of the thermistor during charging.Engineering was unable to determine a definitive root cause.They recommended that the patient allow the ipg to discharge below 3.8v and then perform a two hour charge cycle until the double beep confirmation is reached.The patient was admitted for further evaluation and remains under the care of their physician.The ipg remains implanted, and no stimulation issues have been reported.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Section b3: exact date unknown, event occurred in july2021.
 
Additional Manufacturer Narrative
Section b5 describe event or problem event description has been updated.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient had trouble fully charging their sub clavicular implantable pulse generator (ipg), resulting in frequent charging attempts.Additional training and charging cycles were performed but did not resolve the issue.Data log analysis identified high impedance on one contact, frequent charging cycles, and consistent interruption of charging at 3.8v.Analysis also showed interruptions and low charge current, suggesting suboptimal charger to ipg alignment, a potential charger malfunction, or activation of the thermistor during charging.Engineering was unable to determine a definitive root cause.They recommended that the patient allow the ipg to discharge below 3.8v and then perform a two hour charge cycle until the double beep confirmation is reached.The patient was admitted for further evaluation and remains under the care of their physician.The ipg remains implanted, and no stimulation issues have been reported.Additional information received confirmed no surgical or medical intervention was performed during hospitalization and charging issues have been resolved through additional training.
 
Event or Problem Description
 
Additional Manufacturer Narrative
With all the available information (in the absence of product return), boston scientific has concluded that inability to fully charge and difficulties charging implantable pulse generators (ipg) root cause could not be established.A review of the manufacturing documentation for the devices revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the ifu product label.However, a data analysis review confirmed that the ipg was not charged to 3 bars as far back to middle of july 2021 and charge has consistently stopped when the ipg is 3.8v just short of the 3.9v that indicates a full charge.Additionally, data analysis confirmed that the charging frequency had decreased while the charging duration remained the same.A risk review confirmed that inability to fully charge, difficulties charging ipg were defined in the documentation.The ipg remains implanted, and as such, physical analysis has not been conducted in our laboratory.However, based on objective evidence from the field and the labeling review, engineers could not determine the root cause of the reported event and concluded that the cause not be established.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24613814
Report Number3006630150-2026-01547
Device Sequence Number9834423
Product Code NHL
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model NumberDB-1110-C
Device Catalogue NumberDB-1110-C
Device Lot Number20338730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/18/2026
05/04/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/14/2026
06/03/2026
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age48 YR
Patient SexUnknown